New Mexico, 2006

Hail in New Mexico, June 2, 2006

June 2, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 2, 2:00 PM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 2, 2:00 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUN 2 2006

.DISCUSSION...AFTERNOON STORMS PRETTY MUCH HAVE FIRED OVER THE
HIGHER TERRAIN OF THE CENTRAL MOUNTAIN CHAIN AND SOUTHWEST
MOUNTAINS...AND HAVE BEEN SLOWLY DRIFTING OFF THE MOUNTAINS OVER
THE ADJACENT HIGHLANDS.

DRIER AND MORE STABLE AIR EVIDENT NORTHWEST PLATEAU AND WESTERN
PORTION OF MCKINLEY COUNTY COMPARED TO THURSDAY. AS DRIER AIR WORKS
AROUND THE UPPER HIGH CENTER SATURDAY AND SUNDAY...THETA-E RIDGE
AXIS BECOMES SUPPRESSED TOWARDS SOUTHERN AND EASTERN BORDERS OF OUR
FORECAST AREA.

MAXIMUM TEMPERATURES SATURDAY WILL APPROACH RECORD NUMBERS...MAINLY
AT SOME OF THE HIGHER TERRAIN AND OVER THE WESTERN HALF. WHERE LOW
LEVEL MOISTURE REMAINS DEEPER...IN THE EASTERN PLAINS...SUSPECT WILL
NOT SEE THE UPPER 90S TO LOW 100S NEEDED TO REACH THE RECORD VALUES.
SUNDAY/S RECORDS MAY BE MORE IN JEOPARDY IN THE EAST...WITH
ESTABLISHED RECORDS NOT QUITE AS HIGH AS SATURDAY/S.

SUNDAY AND MONDAY LOOK TO BE THE QUIETEST DAYS CONVECTION-WISE. NAM
STILL SUGGESTS THERE MAY BE A WEAK BOUNDARY THAT MOVES INTO THE
NORTHEAST CORNER LATE SUNDAY. HOWEVER...THE MODEL DOESN/T DEVELOP
ANY PRECIPITATION IN THAT PART OF THE STATE AS A RESULT.

UPPER RIDGE STILL SHOWN TO SHIFT EASTWARD MID-LATE NEXT WEEK. THIS
WILL ALLOW MID LEVEL TEMPS TO DECREASE...MAKING FOR A MORE UNSTABLE
PROFILE. AT THE SAME TIME...OPPORTUNITY OPENS UP FOR ANY MOISTURE
LURKING SOUTH OF THE BORDER TO BE TRANSPORTED NORTHEASTWARD. ANOTHER
FRONT PROGGED TO DROP INTO NORTHEAST NEW MEXICO LATE THURSDAY. ALL
THIS ALREADY COVERED IN GRIDS WITH MAX TEMPS ON A COOLING TREND AND
POPS INCREASING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  93  51  93 /   5   0   0   0
GALLUP..........................  44  89  43  91 /   5   0   0   0
GRANTS..........................  45  90  44  91 /  10   5   5   0
GLENWOOD........................  48  96  51  96 /  20  10  10   5
CHAMA...........................  40  82  39  84 /  10   5   5   0
LOS ALAMOS......................  51  87  49  88 /  20  10  10   5
RED RIVER.......................  36  76  36  79 /  10  10   5   5
TAOS............................  43  85  41  88 /  10   5  10   5
SANTA FE........................  51  88  51  90 /  10  10  10   5
SANTA FE AIRPORT................  53  90  52  91 /  20   5  10   5
ESPANOLA........................  47  92  48  93 /  10   0  10   5
ALBUQUERQUE HEIGHTS.............  63  92  62  93 /  20   0  10   0
ALBUQUERQUE VALLEY..............  56  93  55  94 /  20   0  10   0
ALBUQUERQUE FOOTHILLS...........  61  90  59  93 /  20   5  10   5
ALBUQUERQUE WEST MESA...........  60  93  60  95 /  20   0   5   0
SOCORRO.........................  57  94  56  96 /  20   0  10   5
SANDIA PARK/CEDAR CREST.........  53  87  49  86 /  20  10  10   5
MORIARTY/ESTANCIA...............  50  89  48  90 /  20   5  10   5
CARRIZOZO.......................  55  89  55  93 /  20   5  10  10
RUIDOSO.........................  47  84  49  85 /  20  10  10  10
RATON...........................  48  89  47  89 /  10  10  10   5
LAS VEGAS.......................  49  87  50  89 /  20  10  10   5
ROY.............................  53  83  55  85 /  10  10  10   5
CLAYTON.........................  58  90  60  92 /  10  10  10   5
SANTA ROSA......................  55  92  57  93 /  20   5  10   5
TUCUMCARI.......................  63  97  65  98 /  10   5  10   5
FORT SUMNER.....................  60  93  62  96 /  10   5   5   5
CLOVIS..........................  61  92  62  96 /  10   5   5   5
PORTALES........................  61  92  63  96 /  10   5   5   5
ROSWELL.........................  64  96  66 101 /  10   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 2, 5:37 AM MST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 AM MDT FRI JUN 2 2006

NMZ001>021-026-031245-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
637 AM MDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING SMALL
HAIL...WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED
THIS AFTERNOON AND EVENING FAVORING THE SOUTHWEST AND NORTH
CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

The radar

The Pueblo radar (KPUX), 213 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
June 2, 3:50 PM MST
Where
Union County, Grenville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.600, -103.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512057.